News

Mother says the stroke was caused by the pill

Natalie Trickett said she suddenly collapsed and lost feeling on the right side of her face and her eyes.

(iStock)

A mother-of-two, suffered a stroke after taking the contraceptive pill for a little over a year, doctors believe.

Natalie Trickett suddenly collapsed and lost feeling on the right side of her face and her eyes.

The 28-year-old was told by doctors they believed that her stroke was caused by the taking of the Microgynon pill.

Natalie, who was otherwise healthy, and took in crossfit competitions, said: “Strokes are a potential risk of the Pill as they can lead to an increased risk of blood clots.

“Until you become a victim of a stroke itself, you don’t realize how real the risk is.”

Natalie, who lives in the Preston area, said they first realized that something was wrong when she began to lose feeling in the right side of her face.

She remembers not being able to feel her lips and began to hallucinate.

As they went downstairs to sort breakfast for her two sons and her husband, Natalie collapsed.

Her mother took her to the DOCTOR, who told Natalie it was probably a migraine and sent her home with tablets, advise, and she went for an eye test.

But during the test, an optician in Burnley Hospital saw the mother-of-two had a stroke.

Natalie, who is now 32, said: “I was so shocked, I panicked and fainted and it was all a bit of a blur.”

They claimed that they are specialists at the Royal Blackburn Hospital told her that they thought that the stroke was caused by the pill.

Natalie, who is the mother with the sons, Luke, nine, and Logan, eight, said: “I was taking the Microgynon pill on time and it was for about a year.

“Strokes are a potential risk of the pill as they can lead to an increased risk of blood clots.

“There was no other reason for me suffering a stroke at a young age.

“I don’t drink or smoke and they checked my heart and everything was fine.”

Natalie said that, aside from her peripheral vision, she has a good recovery and considers himself very lucky.

She said: “I have the empty spots in my face and I can’t do things, like tennis, more because I can’t see the ball well.

“I also had to redo my driver’s license and was determined to pass it and that’s what I did.”

Natalie, who is a carer for her son, Luke, who has a disability, is now hoping to go back to college and get a diploma and a teaching assistant.

She said that she wants to make people aware that strokes are a real side effect of the pill, and about the devastating consequences of a stroke can make on your life.

She said: “I don’t think there’s enough awareness or information about the side effects of the pill and how it can lead to a stroke and what stroke can do with your life.

“Many people think strokes only happen to older people over the age of 50, and I probably thought the same before it happened to me.”

A Medicines and Healthcare Regulatory Agency (MHRA) spokesman said: “Women should continue to take their contraceptive pill.

“These are very safe, highly effective medicines for preventing unintended pregnancy and the related benefits far outweigh the risks.

“The safety of the contraceptive pill has been assessed at the European level and the review confirmed that the risk of blood clots with all contraceptives is small.

“Prescribers and women should be aware of the possible risk factors for the formation of blood clots and the main signs and symptoms.

“If women have questions, they should discuss with their GP or contraceptive provider at their next routine appointment but should keep up with their contraceptive until they have done so.”

This article first appeared on The Sun.

Follow us

Don't be shy, get in touch. We love meeting interesting people and making new friends.

Most popular